Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Suffering from mild anxiety, prescribed rexipra. Is it safe?

Dec 2014
User rating for this question
Answered by

Practicing since : 2007
Answered : 4150 Questions
Hi doctor,

i am XXXXXXX 24 yrs... i had been suffering from very mild anxiety issues from 4-5 months...particularly when m alone i visited a psychiatrist today...and i repeatedly mentioned that i want mildest to mild medication..cos i was scared of addiction..

my doctor had prescribed me Rexipra 5mg for 10 days....... for first 5 days 5mg 0-1-0...and next 5 days 10mg 0-1-0...and doc has told me to XXXXXXX again..

wanted to confirm is dat tablet fyn???is it too heavy dose...if yes den suggest me the mildest medication for my prob...

PS:i have no anxiety attacks as such..just ill b worried in general...
pulse-70-85 bpm..
Posted Fri, 11 Oct 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 46 minutes later
Brief Answer:

Detailed Answer:
Welcome to Health Care Magic

I have read your question and can understand your concern. You are a young otherwise healthy male. You are suffering from mild anxiety for last 4-5 months and the anxiety increases when no one is near by you. You visited a Psychiatrist and were given Escitalopram 5 mg for first 5 days and then 10 mg per day. You didnt want to take high doses as you are scared of getting addicted.

Now coming to your problems-

- The tablet belongs to SSRI group of medicines. The medicines work by increasing serotonin neurotransmission in brain. The serotonin deficiency is thought to be reason behind anxiety and depression. The drug is a very safe medicine. It is devoid of serious side effect. Mild restlessness or a little increase in anxiety is observed in first few days of therapy and this is the reason that the drug is started with comparatively low doses. Mild nausea is other side effect.

- The drug is totally non-addicting. It is safe to use for long time, just remember that abrupt cessation of dose is not advised. If doses are tapered gradually there occur no withdrawal symptoms.

- It is not a heavy dose. Commonly used doses for anxiety are 5-10 mg per day only. At lower doses drug may not show its full effect.

- I would like to tell you that for full therapeutic effect wait for at least 4 weeks, and you will see improvement. Do visit your doctor regularly.

Hope this helps you, if you have more questions you can ask again.


Above answer was peer-reviewed by
Follow-up: Suffering from mild anxiety, prescribed rexipra. Is it safe? 15 minutes later
thanks a friend could i ask a question...any alternative to this medicine???

like m not much into anxiety until recently wer i started getting light headche and restlessness...

since anxiety is in initial stages ..any proven diet/teas/lifestyle change/vitmin shall i try for few days instead??????

the very idea of taking a drug for brain is making me nervous...

pls suggest me as a family/ friend/ relative....m also frm india

thank you in advance...
Answered by Dr. Seikhoo Bishnoi 17 minutes later
Brief Answer:
Hello again

Detailed Answer:
Yes there is alternative to the medicine, that is Behavior Therapy

If you are really sure that you can control the anxiety then Behavior Therapy will be best for you. It is equally efficacious for anxiety but little difficult to learn. You can take help of a Psychologist for that. It includes-

- First of all identify all anxiety provoking situations. Make a list in order of hierarchy. Start with least anxiety provoking situation and proceed to severe situation. Identify any stressor in your life.

- Once you are done with list, then you have to look for change in your body while in anxious state like palpitations or increased heart beat, sweating, tremors, sense of impending doom, dry throat etc.

- Once you identify the symptoms, then you have to learn relaxation methods. These methods include Breathing Exercises, Progressive Muscle Relaxation Exercises, Yoga etc. Even "pranayam" is a technique in yoga for quick relief in anxiety. You can take help of youtube for these methods. If these methods are not possible then you can listen light music to relax yourself. Alternatively you can lie down on couch with closed eyes and imagine a good place or a thing that can relax you. Even you can imagine or remember most of happy moments of your life. Try any of these methods and see the changes in body. With time you will learn to differentiate between anxious state of body and relaxed state of body and finally you will control your anxiety.

Although this method is a little tricky but this is really very efficacious.

Now coming to diet changes-

- Try to avoid alcohol in evening. Reduce the cups of tea, coffee or cold drinks. XXXXXXX warm milk or cold buttermilk will help in relieving anxiety.

- Also I can assure you again that the medicine is totally safe. But if you dont want to take medicines for fear of dependence you can consult with your doctor for any medicine which can be taken in SOS basis. Benzodiazepines like clonazepam, etizolam etc are useful in episodic control of anxiety but they have side effect of sedation. Other drugs like Propranolol helps in controlling anxiety symptoms and the drug can be taken on sos basis and is safe with no abuse potential.

Hope this helps you, if you have more doubts you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor